Alert archive / Virginia / Wind Advisories in 2024

Wind Advisory 21, NWS Baltimore/Washington

December 11, 2024Grant County, Mineral County, Pendleton County, West Virginia; 12 counties in Virginia; Allegany County, Maryland

NWS Baltimore/Washington issued this wind advisory at Dec 11, 2024, 2:42 AM EST for Grant County, Mineral County, Pendleton County, West Virginia; 12 counties in Virginia; Allegany County, Maryland. It took effect at Dec 11, 2024, 2:00 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2024, 2:42 AM EST (07:42 UTC)
In effect from
Dec 11, 2024, 2:00 PM EST
Expired
Dec 12, 2024, 3:00 PM EST
In force
25 hr
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, Albemarle County, VA, Amherst County, VA, Augusta County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Warren County, VA, Grant County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 128 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2024-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2024-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
434 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

829 
WWUS71 KLWX 110742
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
242 AM EST Wed Dec 11 2024

MDZ001-501-VAZ503-507-508-WVZ501-503-505-111545-
/O.NEW.KLWX.WI.Y.0021.241211T1900Z-241212T0200Z/
Garrett-Extreme Western Allegany-Western Highland-Northern
Virginia Blue Ridge-Central Virginia Blue Ridge-Western Grant-
Western Mineral-Western Pendleton-
242 AM EST Wed Dec 11 2024

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS 
EVENING...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...In Maryland, Extreme Western Allegany and Garrett 
  Counties. In Virginia, Central Virginia Blue Ridge and Northern 
  Virginia Blue Ridge, and Western Highland County. In West 
  Virginia, Western Grant, Western Mineral, and Western Pendleton 
  Counties.

* WHEN...From 2 PM this afternoon to 9 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MDZ006-008-011-014-507-508-111100-
/O.CON.KLWX.FG.Y.0024.000000T0000Z-241211T1100Z/
Northern Baltimore-Cecil-Southern Baltimore-Anne Arundel-
Northwest Harford-Southeast Harford-
242 AM EST Wed Dec 11 2024

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS 
MORNING...

* WHAT...Visibility one quarter to one half mile in dense fog.

* WHERE...Anne Arundel, Cecil, Northern Baltimore, Northwest 
  Harford, Southeast Harford, and Southern Baltimore Counties.

* WHEN...Until 6 AM EST early this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

LFR
6 follow-up statements
866 
WWUS71 KLWX 111052
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
552 AM EST Wed Dec 11 2024

MDZ006-008-011-014-507-508-111200-
/O.EXP.KLWX.FG.Y.0024.000000T0000Z-241211T1100Z/
Northern Baltimore-Cecil-Southern Baltimore-Anne Arundel-
Northwest Harford-Southeast Harford-
552 AM EST Wed Dec 11 2024

...DENSE FOG ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING...

The threat has ended.

$$

MDZ001-501-VAZ503-507-508-WVZ501-503-505-111900-
/O.CON.KLWX.WI.Y.0021.241211T1900Z-241212T0200Z/
Garrett-Extreme Western Allegany-Western Highland-Northern
Virginia Blue Ridge-Central Virginia Blue Ridge-Western Grant-
Western Mineral-Western Pendleton-
552 AM EST Wed Dec 11 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM 
EST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...In Maryland, Extreme Western Allegany and Garrett 
  Counties. In Virginia, Central Virginia Blue Ridge and Northern 
  Virginia Blue Ridge, and Western Highland County. In West 
  Virginia, Western Grant, Western Mineral, and Western Pendleton 
  Counties.

* WHEN...From 2 PM this afternoon to 9 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

LFR
653 
WWUS71 KLWX 111823
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
123 PM EST Wed Dec 11 2024

MDZ001-501-VAZ503-507-508-WVZ501-503-505-120200-
/O.CON.KLWX.WI.Y.0021.241211T1900Z-241212T0200Z/
Garrett-Extreme Western Allegany-Western Highland-Northern
Virginia Blue Ridge-Central Virginia Blue Ridge-Western Grant-
Western Mineral-Western Pendleton-
123 PM EST Wed Dec 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...In Maryland, Extreme Western Allegany and Garrett 
  Counties. In Virginia, Central Virginia Blue Ridge and Northern 
  Virginia Blue Ridge, and Western Highland County. In West 
  Virginia, Western Grant, Western Mineral, and Western Pendleton 
  Counties.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CJL
353 
WWUS71 KLWX 120145
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
845 PM EST Wed Dec 11 2024

VAZ507-508-120245-
/O.EXP.KLWX.WI.Y.0021.000000T0000Z-241212T0200Z/
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
845 PM EST Wed Dec 11 2024

...WIND ADVISORY WILL EXPIRE AT 9 PM EST THIS EVENING FOR THE 
VIRGINIA BLUE RIDGE...


The winds have subsided. A few gusts to 30 mph are possible through 
midnight.

$$

MDZ001-501-VAZ503-WVZ501-503-505-120945-
/O.EXT.KLWX.WI.Y.0021.000000T0000Z-241212T1400Z/
Garrett-Extreme Western Allegany-Western Highland-Western Grant-
Western Mineral-Western Pendleton-
845 PM EST Wed Dec 11 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST THURSDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...In Maryland, Extreme Western Allegany and Garrett 
  Counties. In Virginia, Western Highland County. In West Virginia, 
  Western Grant, Western Mineral, and Western Pendleton Counties.

* WHEN...Until 9 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Belak
543 
WWUS71 KLWX 120947
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
447 AM EST Thu Dec 12 2024

MDZ001-501-VAZ503-WVZ501-503-505-121400-
/O.CON.KLWX.WI.Y.0021.000000T0000Z-241212T1400Z/
Garrett-Extreme Western Allegany-Western Highland-Western Grant-
Western Mineral-Western Pendleton-
447 AM EST Thu Dec 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...In Maryland, Extreme Western Allegany and Garrett 
  Counties. In Virginia, Western Highland County. In West Virginia, 
  Western Grant, Western Mineral, and Western Pendleton Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ADM
947 
WWUS71 KLWX 121339
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
839 AM EST Thu Dec 12 2024

MDZ501-VAZ503-WVZ503-505-121445-
/O.EXP.KLWX.WI.Y.0021.000000T0000Z-241212T1400Z/
Extreme Western Allegany-Western Highland-Western Mineral-Western
Pendleton-
839 AM EST Thu Dec 12 2024

...WIND ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

Winds are slowly diminishing, but some gusts to near 50 mph are 
still possible at times above 3500 feet today.

$$

MDZ001-WVZ501-122000-
/O.EXT.KLWX.WI.Y.0021.000000T0000Z-241212T2000Z/
Garrett-Western Grant-
839 AM EST Thu Dec 12 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...In Maryland, Garrett County. In West Virginia, Western 
  Grant County.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects, including holiday decorations.

&&

$$

DHOF
842 
WWUS71 KLWX 121930
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
230 PM EST Thu Dec 12 2024

MDZ001-WVZ501-122030-
/O.EXP.KLWX.WI.Y.0021.000000T0000Z-241212T2000Z/
Garrett-Western Grant-
230 PM EST Thu Dec 12 2024

...WIND ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON...

The threat has ended.

$$

DHOF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Dec 10, 9:18 PM EST, 5 hours 24 minutes earlier.

Area forecast discussion, Dec 10, 9:18 PM EST, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
918 PM EST Tue Dec 10 2024

.SYNOPSIS...
A deep upper trough will approach from the west tonight,
causing low pressure to form overhead, and then intensify as it
tracks off to our north. A strong cold front will move through
the area tomorrow, with high pressure building toward the area
in its wake through the end of the week. Quick moving areas of
low pressure will track to our north on both Sunday and Monday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
A steady rainfall is expected to develop from southwest to
northeast the remainder of this evening and continue through the
overnight. Temperatures will continue to slowly and steadily
rise overnight, reaching the upper 50s to near 60 by early
Wednesday morning.

A potent shortwave will swing through the base of a large trough
of low pressure during the day Wednesday, causing the trough to
assume a negative tilt as it progresses overhead. Strong large
scale ascent ahead of this shortwave will lead to a prolonged
soaking rainfall. Overall, a widespread 1-2 inches of rain is
expected areawide, with localized totals up to 3 inches possible.
With all of the area in drought, this is expected to be a
beneficial rainfall.

A strong cold front will move through the area Wednesday
afternoon. Temperatures will decrease rapidly behind the front
through the afternoon hours. The rain will change over to snow
in the Alleghenies before ending, with a couple inches of snow
possible by evening. The rain may also potentially change over
to snow before ending at higher elevations further east, but
very minimal, if any accumulation is expected. Most solutions
favor lower elevations staying all rain through the entire
event, but a few wet snowflakes mixing in right at the end of
the event can't be ruled out. Even if that were to occur, there
wouldn't be any accumulation.

Winds will also turn gusty behind the front. Gusts out of the
northwest to around 30-40 mph will be possible through the
afternoon hours. Gusts could be locally higher in the mountains.
A Wind Advisory was considered for the mountains late tomorrow
afternoon through Thursday morning, but confidence was a bit too
low to issue one at this time.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A second round of snowfall will occur in the mountains
Wednesday night. This round will occur within upslope flow, with
limited instability reaching into the DGZ. As a result, brief
heavy snow showers will be possible through the overnight. A
couple inches of light, fluffy snowfall will be possible in the
Alleghenies by morning. A combined 2-4 inches of snow is
expected by Thursday morning. A Winter Weather Advisory for
those locations will need to be considered on subsequent shifts.

Upper troughing will lift off to our north and east on Thursday
as high pressure starts to build in from the west at the
surface. Sunny skies and below normal temperatures are expected,
with highs ranging from the 20s in the mountains to the lower
40s in central Virginia and southern Maryland.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A strong (1040+ mb) surface high pressure builds near/north of the
region through the day on Friday before gradually getting pushed
towards the east on Saturday. Friday is likely to be the coldest,
with a strong CAD signature showing up in model guidance. Highs for
most will not move out of the 30s. As the high moves further east,
this signal typically yields a great deal of uncertainty in regards
to where, and for how long, cold air will linger. That is not
different with this event. It is likely that somewhere along or
southeast of the I-95 corridor will be where that sets up. Areas
east of that boundary are going to struggle to break into the 40s,
while areas to the east will likely be in the 40s to even low 50s.

As we move into Saturday night into Sunday, an area of low pressure
will move towards the Great Lakes region. A warm front will
gradually lift through the region. The question then becomes whether
or not the cold air will linger around long enough for some wintry
precipitation to occur. Typically in these scenarios, cold air
linger in the Potomac Highlands, so holding with that thought for
now, and keeping everywhere to the east all rain. This system will
be followed by yet another quick moving low pressure system Monday
into Monday night, which should be all rain outside of the
mountains, where some snow can be expected.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
LIFR to IFR conditions are expected to continue through
tonight, and the first half of the day tomorrow due to fog in
the evening then a steadier rain. That steady rainfall will
continue through much of the day tomorrow. Winds through
tomorrow morning will generally be out of the south. Low-level
wind shear will also be possible through much of the overnight.

A strong cold front will move through early tomorrow afternoon.
Winds will abruptly shift to out of the northwest behind the
front, and gusts to near or possibly in excess of 30 knots will
be possible tomorrow afternoon. Ceilings will also improve back
to VFR by tomorrow evening. VFR conditions and westerly winds
are expected on Thursday.

High pressure nearly overhead on Friday should yield VFR conditions
with mostly sunny skies expected. Light and variable winds are also
expected during this time. Winds will turn more east to
southeasterly by Saturday with increasing rain chances for the
terminals later in the day. Sub-VFR conditions are becoming
increasingly possible for the start to the weekend as a solid cold-
air-damming setup takes shape.

&&

.MARINE...
Winds will gradually pick up within southerly flow tonight.
Small Craft Advisories go into effect for Chesapeake Bay and the
Lower Tidal Potomac this evening and continue through the
night.

Gale Warnings are in effect for all waters tomorrow through the
first half of tomorrow night. Winds will continue to pick up
within southerly flow tomorrow morning. Gusts may still be SCA
level in nature through much of the morning, but intermittent
Gale gusts may be possible with any heavier showers or
thunderstorms that move over the waters. A strong cold front
will cross over the waters tomorrow afternoon, with winds
abruptly shifting to out of the northwest behind the front.
Low-end Gale gusts are expected within northwesterly flow
tomorrow afternoon through tomorrow evening. Winds gradually
start to weaken during the second half of the night, but SCA
gusts will likely continue in westerly flow through much of the
day Thursday. Sub-SCA conditions finally return Thursday night
as high pressure starts to build toward the waters.

A strong high moves overhead on Friday, before eventually pushing to
our north and east Friday night into Saturday. This will result in
sub-SCA winds Friday and Saturday. Some light showers are possible
late on Saturday with no other marine hazards expected.

&&

.TIDES/COASTAL FLOODING...
Anomalies will continue to trend higher heading into Wednesday PM
before suppressing heading into the later part of the week. Cannot
rule out some of the more sensitive tidal sites getting close to
minor flood stage for the Wed PM/Thu AM high tide cycle.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Dense Fog Advisory until 2 AM EST Wednesday for DCZ001.
MD...Dense Fog Advisory until 2 AM EST Wednesday for MDZ003>006-008-
     011-013-014-016>018-503>508.
     Dense Fog Advisory until 2 AM EST Wednesday for MDZ008.
     Small Craft Advisory until 6 AM EST Wednesday for MDZ008.
     Gale Warning from 6 AM Wednesday to midnight EST Wednesday
     night for MDZ008.
VA...Dense Fog Advisory until 2 AM EST Wednesday for VAZ036>040-050-
     051-053>057-501-502-505>508-526-527.
WV...Dense Fog Advisory until 2 AM EST Wednesday for WVZ051>053.
MARINE...Dense Fog Advisory until 2 AM EST Wednesday for ANZ530.
     Dense Fog Advisory until 2 AM EST Wednesday for ANZ530>543.
     Small Craft Advisory until 6 AM EST Wednesday for ANZ530-531-
     539.
     Gale Warning from 6 AM Wednesday to midnight EST Wednesday
     night for ANZ530>543.
     Small Craft Advisory until 6 AM EST Wednesday for ANZ532>534-
     537-540>543.

&&

SYNOPSIS...KJP
NEAR TERM...KLW/KJP
SHORT TERM...KJP
LONG TERM...CJL
AVIATION...KLW/CJL
MARINE...KLW/CJL
TIDES/COASTAL FLOODING...KJP
Hazardous weather outlook, Dec 10, 5:14 PM EST, 9 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
514 PM EST Tue Dec 10 2024

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-111000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
514 PM EST Tue Dec 10 2024

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Tonight

A Dense Fog Advisory and a Marine Dense Fog Advisory is in effect
for the waters through late tonight. Visibility will be reduced to
near or below one-quarter mile at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Gale Warning is in effect for all the waters from Wednesday
morning through Wednesday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-111000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
514 PM EST Tue Dec 10 2024

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Tonight

A Dense Fog Advisory is in effect for all locations along and east
of the Blue Ridge as well as portions of north-central Maryland
and the eastern West Virginia Panhandle through late tonight.
Visibility will be reduced to near or below one-quarter mile at
times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-111000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
514 PM EST Tue Dec 10 2024

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Tonight

Patchy dense fog is expected along the ridge tops through late
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Accumulating snow will likely impact travel Wednesday into
Thursday. A couple of inches of snow are expected, which could
impact the evening commute Wednesday and morning commute Thursday.
Wind chills will hover in the single digits Thursday into
Thursday night, with values as low as -10F on the highest ridges.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 2:58 AM ESTWinter Weather AdvisoryLWXGrant, Pendleton27 hr
Dec 10, 8:40 PM ESTMarine Dense Fog AdvisoryLWX14 hr
Dec 11, 2:03 PM ESTSmall Craft AdvisoryLWX32 hr
Dec 11, 6:43 AM ESTCoastal Flood AdvisoryLWXAnne Arundel9 hr

Nearby

Wind Advisories in Virginia, 2024Wind Advisories in West Virginia, 2024Wind Advisories in Maryland, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.